Citation: Spit-Fire. "Acutane for Eight Months: An Experience with Isotretinoin (exp17424)". Erowid.org. Jun 14, 2005. erowid.org/exp/17424
Hi, you can call me Spit and I had a big acne problem in the year 2000 and I tried a lot of different pills to get rid of it with no success until one day I heard about Acutane and I ask my dermatologist to try it. He prescribed me 1 pill each day for 4 months and after 2 pills each day for another 4 months (which includes 4 blood test to see if I am developing diabete or I don't know what).
Well I heard a lot of things about this med. like it can cause depression and lots of physical and/or mental problems but at that time I had nothing to loose because I was scary to look at and well if I didn`t get rid of that acne, I felt like I could go into a depression at any moment and who knows, suicide myself (it was that bad, I still have pictures to prove it!!). So if you didn't guessed it, I took them :) . So here`s a summary of the good/side effects I got.
First Month: Everything is cool.....wow only after 3 weeks 10% of my acne is gone !!! This is a miracle, (no side effects yet)
Second Month: Heh I like it, what i`m smiling !! life is beautiful but for some reason my nose is bleeding once a week and god my lips are so dry !! Blistex is my new friend.
Third Month: Well 30% of it is gone... i`m happy and I had an annual checkup with my doc. well he found my blood pressure is a little too high and when he saw my skin he knew I was on Accutane..(heh....so dry it`s like a raindrop of dandruff when I scratch it).
Fourth Month: My skin is so much different but I don`t know... I feel like something is not normal... my lips are cracking and sometimes it bleeds... my eyes are so dry, I need something to wet them. I`m a little scared to jump at 2x. daily for 4 months but anyway i`ll do it.
Fifth Month: I don`t know why but I got a backache for no reason and it doesn`t leave me... i`m a little scared but sometimes I forget about it and i`m a little less happier than usual.
Six Month: Now I like what I saw in the mirror, i mean wow there`s not much left, all my friends says that i`m more handsome ..anyway.
Still have my backpain and all the side effects but 2x. worse (i mean it... really).
Seven Month: Well ok that hurts (my back) and I don`t know... something is not quite right when it`s dark I can`t see a thing... well it`s like worse than usual and god i`m tired of taking them I want to party !!! My mood is swinging (that`s what my mother thought..not me).
Eight Month: At last i`m done and now my skin is looking almost like a normal person and scars are almost all gone... (how a med. can do this... i still don`t know) no more new side effects.
Now, it`s been 2 years since I stopped taking them and it took approx. 6 months for the backpain to go away and 1 year to see my lips normal again.. (they was pretty messed up) and 4 months ago I recovered of all that mood swings, little depression. It was the hardest 8 months of my life to live but I don`t regret my choice and recently, yesterday (11 sep. 2002, God Bless America) I will take them for 2 months at 2x pill daily just to regulate my system because I still see some left (really, really not much) and I want to get rid of it for good !!
Some country wants to ban it but it worked so well for me that if I didn`t took them I`m pretty sure I would have been in a big ass depression because i was so tired of it.
I understand some suicide themselves while on the med. but for some it works and for others well please stop them before it`s too late (it may be the pills !!).
And I don`t think alcohol mix well with them and for me cannabis didn`t (that`s another story ;) ).
So if nothing works and you`re desesperate take them but be careful!!
Wow thanks for reading me... I think this report is long enough now.. Cya :)
If you have questions e-mail me at: email@example.com
The new guy: Spit-Fire
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.